MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 35MMCORT; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 35MMCORT; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW TM,SS 3.5X 35MMCORT
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Autoimmune Reaction (1733)
Date of Event 09/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.At time of report the device remains in the patient.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
A patient's relative has reported that the patient had an ankle allograft procedure in (b)(6) 2018.During the surgery an arthrex plate and screws were implanted.Since that surgery the patient developed multiple symptoms which are believed to be auto-immune related.The patient has tested positive for having a nickel allergy.Patient's relative reports that it has been suggested that if patient's implants contain nickel this could possibly be the cause of her symptoms.Surgeon has told them the implants received during the 2018 surgery were titanium.Reporter was requesting the material composition of the implant devices to determine if there may possibly be some nickel within the composition that could be causing the patient's issues.In addition to the auto-immune like symptoms the patient's relative states that the patient's ankle repair surgery will need to be revised because the repair did not work and she is unable to walk or put pressure on that ankle.Specific arthrex part numbers involved were unknown at time of initial report.Reporter will obtain and provide.Additional information obtained 7/31/2019: sales rep has obtained and provided the patient implant part numbers.The following were implanted during the (b)(6) 2018 procedure: ar-8943t-08 (tibial tubular locking low profile plate 8 hole) lot 10182311 (qty 1), ar-8835-10 (cortical screw low profile) lot 10217748 (qty 1), ar-8835-12 (cortical screw low profile) lot 10212120 (qty 2), ar-8835-14 (cortical screw low profile) lot 10209304 (qty 1), ar-8835-14 (cortical screw low profile) lot 10234636 (qty 1), ar-8835-35 (cortical screw low profile) lot 10223071 (qty 1), ar-8835-40 (cortical screw low profile) lot 10231400 (qty 1), ar-8835-40 (cortical screw low profile) lot 10210894 (qty 1), ar-8730-34h (mini ft compression screw) lot 10215096 (qty 1).The ar-8730-34h is comprised of titanium alloy.The remaining devices are all comprised of stainless steel.Also implanted during the (b)(6) 2018 surgery was an allosource (allograft tib dist fresh osteochondral) graft.

Brand Name
LO-PRO SCRW TM,SS 3.5X 35MMCORT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8916294
Report Number1220246-2019-01259
Device Sequence Number16628837
Product Code HWC
UDI-Device Identifier00888867047396
UDI-Public00888867047396
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM,SS 3.5X 35MMCORT
Device Catalogue NumberAR-8835-35
Device Lot Number10223071
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2019
Initial Report FDA Received Date08/21/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR